×

zbMATH — the first resource for mathematics

Equation-domain duality in the Dirichlet problem for general differential equations in the space \(L_2\). (English. Russian original) Zbl 1435.35124
Proc. Steklov Inst. Math. 306, 33-42 (2019); translation from Tr. Mat. Inst. Steklova 306, 41-51 (2019).
Summary: A development of an author’s observation that led to the creation of the equation-domain duality method is presented. This method is used in the study of the Dirichlet problem for a general partial differential equation in a semialgebraic domain. The exposition involves results of the general theory of boundary value problems and is aimed at extending these results to the generalized statements of such problems in \(L_2(\Omega )\). Results on the boundary properties of the \(L_2\)-solution of a general linear partial differential equation in a domain are employed. It is demonstrated how the general construction under consideration is used in the study of the Dirichlet problem for specific equations with constant coefficients on the basis of the equation-domain duality method. It is also shown how one can extend to the generalized statement of the Dirichlet problem the earlier obtained necessary and sufficient conditions for the existence of a nontrivial smooth solution to the homogeneous Dirichlet problem for a general second-order equation with constant complex coefficients and a homogeneous symbol in a disk, as well as for an ultrahyperbolic equation in the \(n\)-dimensional ball.
MSC:
35G15 Boundary value problems for linear higher-order PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bitsadze, A. V., Some Classes of Partial Differential Equations (1981), Moscow: Nauka, Moscow · Zbl 0511.35001
[2] Burskii, V. P., Boundary properties of L_2-solutions of linear differential equations, and equation-domain duality, Sov. Math., Dokl., 40, 3, 592-595 (1990) · Zbl 0718.35025
[3] Burskii, V. P., Breakdown of uniqueness of solutions of the Dirichlet problem for elliptic systems in a disc, Math. Notes, 48, 3, 894-897 (1990) · Zbl 0732.35012
[4] Burskii, V. P., On the uniqueness of solutions to some boundary-value problems for differential equations in a domain with algebraic boundary, Ukr. Math. J., 45, 7, 993-1003 (1993) · Zbl 0826.35022
[5] Burskii, V. P., Violation of unique solvability of the Dirichlet problem on the disk for systems of second-order differential equations, Math. Notes, 65, 1, 20-23 (1999) · Zbl 0936.35058
[6] Burskii, V. P., Methods for Studying Boundary Value Problems for General Differential Equations (2002), Kiev: Naukova Dumka, Kiev
[7] Burskii, V. P., Boundary properties of solutions of differential equations and general boundary-value problems, Trans. Moscow Math. Soc., 2007, 163-200 (2007) · Zbl 1170.35304
[8] Burskii, V. P.; Buryachenko, E. A., Some aspects of the nontrivial solvability of homogeneous Dirichlet problems for linear equations of arbitrary even order in the disk, Math. Notes, 77, 4, 461-470 (2005) · Zbl 1112.35043
[9] Burskii, V. P.; Buryachenko, K. A., On the breakdown of the uniqueness of a solution of the Dirichlet problem for typeless differential equations of arbitrary even order in a disk, J. Math. Sci., 190, 4, 539-566 (2013) · Zbl 1293.35374
[10] Burskii, V. P.; Kirichenko, E. V., On Dirichlet’s problem in a plane angle for a second order equation without type, Nelineinye Granichnye Zadachi, 17, 20-30 (2007) · Zbl 1164.35451
[11] Burskii, V. P.; Kirichenko, E. V., Unique solvability of the Dirichlet problem for an ultrahyperbolic equation in a ball, Diff. Eqns., 44, 4, 486-498 (2008) · Zbl 1172.35457
[12] Burskii, V. P.; Kirichenko, Ye V., On the non-trivial solvability of boundary value problems in the angle domains, J. Partial Diff. Eqns., 23, 3, 235-250 (2010) · Zbl 1240.35089
[13] Burskii, V. P.; Kirichenko, E. V., On a problem of integral geometry related to the Dirichlet problem for an ultrahyperbolic equation, Diff. Eqns., 47, 8, 1215-1218 (2011) · Zbl 1231.35004
[14] Burskii, V. P.; Lesina, E. V.; Samoilova, O. V., On the loss of uniqueness of a solution of the Dirichlet problem for systems of second order differential equations in a circle, Nelineinye Granichnye Zadachi, 13, 56-62 (2003) · Zbl 1074.35502
[15] Burskii, V. P.; Zhedanov, A. S., On Dirichlet, Poncelet and Abel problems, Commun. Pure Appl. Anal., 12, 4, 1587-1633 (2013) · Zbl 1264.14043
[16] Hormander, L., On the theory of general partial differential operators, Acta Math., 94, 161-248 (1955) · Zbl 0067.32201
[17] Hormander, L., Definitions of maximal differential operators, Ark. Mat., 3, 6, 501-504 (1958) · Zbl 0131.09403
[18] Vishik, M. I., On general boundary problems for elliptic differential equations, Am. Math. Soc. Transl., Ser. 2, 24, 107-172 (1963) · Zbl 0131.32301
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.